Wildfire, Wenatchee Area
- When
- July 10, 11:00 AM PST to July 15, 5:00 PM PST
- Where
- Wenatchee Area forecast zone
- Reported by
- Newspaper
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
The Swakane Fire, centered nine miles north of Wenatchee, was a fire of unknown cause that burned 19,291 acres. The fire briefly closed a section of Highway 97A.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Swakane Fire, centered nine miles north of Wenatchee, was a fire of unknown cause that burned 19,291 acres. The fire briefly closed a section of Highway 97A. One barn was destroyed by the fire, with numerous other structures threatened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 10, 9:38 AM PST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1038 AM PDT SAT JUL 10 2010 .SYNOPSIS... VERY WARM TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND. A STRONG SUMMER COLD FRONT WILL MOVE THROUGH THE AREA ON MONDAY... BRINGING WINDY AND COOLER CONDITIONS. TUESDAY WILL BE THE COOLEST DAY OF THE WEEK WITH TEMPERATURES ABOUT 10 DEGREES BELOW AVERAGE. THEN GRADUALLY WARMING IS EXPECTED WEDNESDAY THROUGH THE END OF THE WEEK WITH TEMPERATURES NEARING AVERAGE BY FRIDAY. && .DISCUSSION... CURRENT FORECAST ON TRACK. BANDS OF MID AND LEVEL CLOUDS WILL BE EXITING THE REGION BY MID AFTERNOON...BUT WILL BE MONITORING CONVECTIVE DEVELOPMENT OVER THE MOUNTAINS OF NORTHEAST WASHINGTON AND NORTH IDAHO WHERE DEWPOINTS STILL REMAIN IN THE LOWER 50S. THE HEAT INDUCED SURFACE TROUGH STRETCHES FROM THE OKANOGAN HIGHLANDS TO THE WESTERN BASIN WILL SHIFT TO THE EAST THIS AFTERNOON...PROVING SOME OF THE LIFT FOR THE CONVECTION AND ENHANCING THE WINDS IN THE LEE SIDE OF THE CASCADES INTO THE EARLY EVENING. EXPECT VERY WARM TEMPERATURES TODAY AND VALUES ARE RUNNING SIMILAR TO SLIGHTLY COOLER THAN YESTERDAY. ANTICIPATE A FEW DEGREES OF COOLING FROM FRIDAY DUE TO THE CLOUD COVER AND INCREASED WIND. /RFOX. && .AVIATION... 18Z TAFS...THE UPPER LEVEL RIDGE HAS BEEN FLATTENED OUT BY A SHORTWAVE PASSING ACROSS THE INLAND NORTHWEST. A BAND OF MID AND HIGH LEVEL CLOUDS WILL BE CLEARING NORTH IDAHO THIS AFTERNOON...ALTHOUGH THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING BETWEEN 21Z-03Z OVER THE MOUNTAINS NORTH OF COLVILLE TO SANDPOINT. THE WENATCHEE AND EPHRATA AREAS CAN EXPECT THE TYPICAL EARLY EVENING WIND GUSTS TO 20-25 MPH AS COOLER AIR FROM WESTERN WASHINGTON SPILLS THROUGH THE PASSES. /RFOX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 88 61 89 61 80 51 / 10 10 0 0 0 0 COEUR D'ALENE 87 58 87 61 80 50 / 10 10 0 0 0 0 PULLMAN 85 53 87 56 79 47 / 0 0 0 0 0 0 LEWISTON 92 63 94 64 87 55 / 0 0 0 0 0 0 COLVILLE 94 56 95 59 83 50 / 10 10 10 10 10 10 SANDPOINT 84 53 84 57 78 48 / 10 10 10 10 10 10 KELLOGG 84 55 84 56 76 50 / 10 10 10 10 0 0 MOSES LAKE 95 62 96 63 85 54 / 0 0 0 0 0 0 WENATCHEE 94 66 94 66 81 58 / 0 0 0 0 0 0 OMAK 94 61 95 60 82 51 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 712 AM PDT SAT JUL 10 2010 IDZ001>004-026-027-WAZ031>038-041>044-111400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 712 AM PDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT TODAY TEMPERATURES WILL ONCE AGAIN BE WELL ABOVE AVERAGE WITH HIGHS IN THE UPPER 80S TO MID 90S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS ARE EXPECTED ON MONDAY. A STRONG SUMMER COLD FRONT WILL MOVE THROUGH THE AREA ON MONDAY. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH DURING MONDAY AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253836.